Addiction Expert Forum
Norco withdrawals (any help?)
About This Forum:

Questions in the Addiction forum are answered by a medical expert.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Norco withdrawals (any help?)

I've taken Norco 10/325 for 1.5 years, 4 to 6 times a day, my doc won't refill my prescription for 10 more days, and I ran out the day before yesterday.  He put me on Lyrica for ongoing pain, plus i have Tramadol and Neurontin, but I stopped those within a week of starting them because it made me feel really depressed and nauseated.  I was down to 1 Norco a day for the last 4 days, but I want to know how long the symptoms will last?  The Lyrica takes a while to kick in, I'm told, and I'm in considerable pain.  I can't sleep, have headaches, feel like I'm going to throw up, and have considerable anxiety!  I had anxiety issues before this, and I get anxious, just thinking about the withdrawls!  I know everybody's different, but I'm hoping the symptoms are at least tolerable by the 10th day when I get my prescription refilled, so I don't feel the need to take them anymore.  I heard taking tylenol eases the symptoms, anyone heard that one?  Please let me know if you have any info that may help ease my mind.
Tags: Pain, Anxiety, norco withdrawal, Sleeplessnessness
1684282_tn?1350782543
You doctor is on the right path of treating your chronic pain. I just blogged about this yesterday. You can talk some more about your symptoms with him after you read my suggestions.
When you take opiates for a long time like you have, your body's physiology has been altered. Your central nervous system has created a multitude of opioid receptors that all are screaming for endorphins (opiates) to fill them, but your body has now forgotten how to make them by itself.  It will take time - two to four weeks at least, for your receptors to downregulate (for the brain begin to heal) and to start making its own endorphins. Brain heals pretty slowly, so it may take you as long as a couple of months to get rid of feelings of sluggishness, restlessness and depression. The best thing you can do is take good care of yourself, eat healthy food, stay hydrated, keep active and busy. Stay away from sugar, soda, and simple carbs. Do not consume caffeine at least 6 hours prior to bedtime.
See if your doctor can write you a prescription for some Requip for restlessness, Neurontin for anxiety and malaise, some Flexeril or Soma for a few weeks for muscle spasms and maybe some Seroquel low dose, for sleep. It will make your withdrawals easier.  Valerian and Magnesium is sometimes helpful remedies over the counter.
The residual symptoms of insomnia and depression can last another few months. Thus, it is not easy, but it gets better and better over time and you can look forward to a opiate free healthy energetic you in the future.
Just a note of caution: you mentioned that you also take tramadol, which some forget is also an opiate. Look at my blog about it and especially the comments I got to the blog. You can find my blogs by clicking on my name in blue.
Good luck to you.
Blank
Continue discussion Blank
This Forum's Experts
1684282_tn?1350782543
Julia M Aharonov, DOBlank
MDS Rapid Drug Detox
Southfield, MI
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank